Cymbalta

I have been taking cymbalta for three week now 60mg. Per day. So far no change in the neuropathic pain I my hands. How long should it take before one experiences some relief and what are the withdrawal symptoms if one stops takin it.

Also how long should side effects last. I have quite bad nausea and skin red patches on my face and neck. is it related. Thanks for any advice.

12 Replies

oldestnewest
  • You can get quite bad withdrawal effects (physical and mental) even after just a short time on it, though a few people are very lucky and don't notice much. My doctor and I agreed that I needed to try it for at least three months, and when it didn't have any positive effect after that time, it took another 4 or five months to slowly come off it again (decreasing a small amount at most every two or three weeks). Its not worth the risks of decreasing too quickly - I've had friends thrown into mental health crisis, and I've personally had rather scary heart rate changes from coming off that kind of med too fast.

  • I would like to tell you a bit about my experience. I don't want to scare you but you need to make an educated decision! Look up "people who have had side effects on Cymbalta" on the computer. I had an experience with it where I couldn't get it refilled and ha to go the weekend with out it. I ended up in the psychiatric hospital due to crying and feeling so bad! They told me to go there to "get help with my medication" but they admitted me as if I was crazy!! If you would like to hear the rest on that contact me. I had taken it for 10 years. I found out through tests that my liver had become enlarged, and it wasn't doing a great job on my pain or depression either. I tried to wean myself off of it. I took 6 weeks to wean off by taking out 1 bb every 4-5 days, at one point I had only 4 bbs left. As soon as I stopped I had severe dizziness, nausea, vomiting, sweating. Something called brain Zappa and couldn't think straight!! I'm not exaggerating!!! It was like coming off of Haroin or quitting alcohol!!

    I would tell you to STOP right away so that you would never go through that!! Please let me know if you would like alternatives. There are herbal things that will do a much better job without all the bad side effects!!

  • I am so grateful to receive your message. I've only been taking cymbalta for one month but as I have no had no pain relief whatsoever I had just decided to stop taking it and your message has clinched it.

    I've had neuropathic stinging pain in my hands for three years but had so far resisted taking the drugs normally prescribed for this condition because of the side effects. Hopefully as I had only taken it for one month i may not experience any serious withdrawal effects.

    During this month I have had daily nausea and the skin on my face has broken out in itchy red patches and I think my original instinct not to take these poisonous drugs was right.

    Thank you so much for your advice and I would certainly like to know about any heral remedies you think could help.

  • You are so right to mention the ills of Cymbalta. A friend of mine was ready to sign herself into a mental ward when she went off of it with no doctor's advice--but that is how she operates. It has no substitute to assist with withdrawal either. So take with extreme, well-informed physician guidance. It works for me on several levels, but we are all so vastly different. Great advice you are giving albeit spooky.

  • Bless your heart! I am happy to hear that you've decided to stop it. It's hard when we think there's no alternative. That is far from the truth! We do have choices but the drs don't want us to know that. I often wonder why they fall into that belief? Well I know it comes down to politics. If they would take a good look at the BIG picture they would see that they're people are dropping like flys and soon they won't have anyone to govern!! Greed is a very bad thing!! Anyhow, I'm gonna get offy soapbox! 😃 first, I am not a dr. I do know what has worked for me though. I have a facebook page that I go to and the people on there help each other out. You can go to American Kratom Society and see about what Is called Kratom. It works for a lot of people as a pain killer, anti anxiety, anti depression, mood stabilizer, at smaller doses it will give you a caffeine effect (due to it coming from the caffeine family) but at larger doses and different strains you can get a seditave effect. There's also fish oil, Turmeric with black pepper, and some other herbs and things that will help your body tolerate the pain your experiencing. I hope this helps. Also check out a group called Floroquinolone Toxicity group. I found that I had been exposed to the antibiotic Levaquin also known as Cipro. There are so many side effects to those medicines. Check it out it might help you to understand some of what's going on??

    Gentle hugs to you

    Love

    Catherine

    See me on Facebook as

    Catherine Troupe

    😀

  • Thanks for your reply. Are you in California and have you used Kranton. It seems very controversial.

    Stopped the cymbalta yesterday and no adverse effects so far.

    All the best Suzy.

  • Yes I am in California. I lived in Texas for 15 years and my family brought me back. I have tried Kratom and it does work as I described. I would be happy to post some of the information on it.

    The only controversy is that the government and pharmaceutical companies don't want us treating ourselves with something natural! Anything has risks but Kratom has less side effects than opioid Perscriptions. As I said, I would be happy to post some of the information I have on the subject. I hope you would be open to learning about it. Educating yourself is the best plan of advocating for yourself.

    Let me know if you would like that information. Happy your well.

  • I would like info on Krantom as I have never heard of it. I have CRPS, arthritis, and neuropathy so pain and I are inseparable, unfortunately. Doctors attempted a morphine drip--extremely dangerous as one could bleed out from the space it resides-- and a Meltronics device-- lasting 9 days versus 9 years. I developed a serious infection leaving me needing antibiotic injections for more than a full year due to the area affected and severity of infection. Any alternate to prescription pain pills is welcome.

  • Oh my goodness! That's horrible! I wish that I could make a difference in year life in a great way! Yes I do believe your able to get it in France. Do you have a facebook page? There's a group called American Kratom Society. Request to be a member and you will be able to socialize with all of the best people on there! We are one big family!!

    The best thing to do right now is to look up distribution for it in France. There are small companies that you go to. Some are very reputable. Make sure they are so you don't get inferior product. It's just like herbs from a herbalist.

    I know it will help! There's so much more to it than just pain relief!

    God bless and keep in touch!

  • Dear friend, I've seen your photo on face book and you look like a lovely and caring person.

    Since I stopped taking cymbalta the nausea has gone and my skin rashes are beginning to clear so although I still have this terrible stinging pain in my fingers I feel a lot better.

    You are right about doctors who are in my opinion in the pockets of the pharmaceutical companies and never consider the side effects of the drugs they prescribe.

    A French medical journalist wrote a book a few years ago in which he claimed eighty five per cent of drugs are poisonous and positively harmful, ten percent useless and perhaps five percent efficacious. I think he is probably right.

    I'm certainly interested in learning more about Kranton but I live in France so do you think I would be able to obtain it here perhaps via the Internet.

    Gros bisous to you and your adorable pets. Suzyxxx

  • Waiting for your reply to my last post concerning Kranton. Hope to hear from you soon. Gros bisous

  • I've been taking Cymbalta for some time now. Give it about a full month to kick in. I did have to have the dosage upend to 2 sixty mg per day.